Electronic Journal of Probability

Markov Processes with Identical Bridges

P. Fitzsimmons

Full-text: Open access

Abstract

Let $X$ and $Y$ be time-homogeneous Markov processes with common state space $E$, and assume that the transition kernels of $X$ and $Y$ admit densities with respect to suitable reference measures. We show that if there is a time $t>0$ such that, for each $x\in E$, the conditional distribution of $(X_s)_{0\le s\le t}$, given $X_0=x=X_t$, coincides with the conditional distribution of $(Y_s)_{0\le s\le t}$, given $Y_0=x=Y_t$, then the infinitesimal generators of $X$ and $Y$ are related by $L^Yf=\psi^{-1}L^X(\psi f)-\lambda f$, where $\psi$ is an eigenfunction of $L^X$ with eigenvalue $\lambda\in{\bf R}$. Under an additional continuity hypothesis, the same conclusion obtains assuming merely that $X$ and $Y$ share a "bridge" law for one triple $(x,t,y)$. Our work extends and clarifies a recent result of I. Benjamini and S. Lee.

Article information

Source
Electron. J. Probab., Volume 3 (1998), paper no. 12, 12 pp.

Dates
Accepted: 5 July 1998
First available in Project Euclid: 29 January 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1454101772

Digital Object Identifier
doi:10.1214/EJP.v3-34

Mathematical Reviews number (MathSciNet)
MR1641066

Zentralblatt MATH identifier
0907.60066

Subjects
Primary: 60J25: Continuous-time Markov processes on general state spaces
Secondary: 60J35: Transition functions, generators and resolvents [See also 47D03, 47D07]

Keywords
Bridge law eigenfunction transition density

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Fitzsimmons, P. Markov Processes with Identical Bridges. Electron. J. Probab. 3 (1998), paper no. 12, 12 pp. doi:10.1214/EJP.v3-34. https://projecteuclid.org/euclid.ejp/1454101772


Export citation

References

  • Benjamini, I. and Lee S., Conditioned diffusions which are Brownian motions. J. Theor. Probab. 10 (1997) 733–736.
  • Billingsley, P., Convergence of Probability Measures. Wiley, New York, 1968.
  • E. B. Dynkin, Minimal excessive measures and functions. Trans. Amer. Math. Soc. 258 (1980) 217–244.
  • Fitzsimmons, P. J., Pitman, J. and Yor, M., Markovian bridges: construction, Palm interpretation, and splicing. In Seminar on Stochastic Processes, 1992, pp. 101–133. Birkhäuser, Boston, 1993.
  • Föllmer, H., Martin boundaries on Wiener space. In Diffusion Processes and Related Problems in Analysis, Vol. I, pp. 3–16. Birkhäuser, Boston, 1990.
  • Getoor, R.K., Markov processes: Ray processes and right processes. Lecture Notes in Math. 440. Springer-Verlag, Berlin-New York, 1975.
  • Getoor, R.K. and Sharpe, M.J., Excursions of dual processes. Adv. Math. 45 (1982) 259–309.
  • Getoor, R.K. and Sharpe, M.J., Naturality, standardness, and weak duality for Markov processes. Z. Wahrscheinlichkeitstheorie verw. Gebiete 67 (1984) 1–62.
  • Kunita, H. and Watanabe, T., Markov processes and Martin boundaries, I. Illinois J. Math. 9 (1965) 485–526.
  • Kunita, H., Absolute continuity of Markov processes. In Séminaire de Probabilités X. pp. 44–77. Lecture Notes in Math. 511, Springer, Berlin, 1976.
  • Sharpe, M.J., General Theory of Markov Processes. Academic Press, San Diego, 1988.
  • R. Wittmann, Natural densities of Markov transition probabilities. Prob. Theor. Rel. Fields 73 (1986) 1–10.
  • J.-A. Yan, A formula for densities of transition functions. In Séminaire de Probabilités XXII, pp. 92–100. Lecture Notes in Math. 1321, Springer, Berlin, 1988.